Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 2, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Mar 28, 2012, 10:07 PM CDT for Richardson County, Nebraska. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2012, 10:07 PM CDT (03:07 UTC)
- Expired
- Mar 28, 2012, 10:25 PM CDT
- In force
- 18 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Richardson County, NE
The radar
The Topeka radar (KTWX), 132 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 10:30 PM CDT | HAIL 1 | 9 S Humboldt, NE | NICEKL TO QUARTER SIZE HAIL. ENOUGH HAIL TO MAKE THE GROUND WHITE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1317 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1400 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
769
WUUS53 KOAX 290307
SVROAX
NEC147-290345-
/O.NEW.KOAX.SV.W.0002.120329T0307Z-120329T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1007 PM CDT WED MAR 28 2012
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RICHARDSON COUNTY IN SOUTHEASTERN NEBRASKA...
* UNTIL 1045 PM CDT
* AT 1005 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED
NEAR BERN...OR 19 MILES WEST OF FALLS CITY...AND MOVING NORTHEAST
AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
HUMBOLDT...VERDON AND DAWSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4025 9593 4019 9564 4017 9562 4000 9583
4000 9600
TIME...MOT...LOC 0305Z 214DEG 14KT 4002 9597
WIND...HAIL <50MPH 1.00IN
$$
FOBERT1 follow-up statement
026
WWUS53 KOAX 290325
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1025 PM CDT WED MAR 28 2012
NEC147-290355-
/O.CAN.KOAX.SV.W.0002.000000T0000Z-120329T0345Z/
RICHARDSON NE-
1025 PM CDT WED MAR 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR RICHARDSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4025 9593 4019 9564 4017 9562 4000 9583
4000 9600
TIME...MOT...LOC 0325Z 214DEG 14KT 4002 9597
$$
FOBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 6:59 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Mar 28, 6:59 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 659 PM CDT WED MAR 28 2012 .AVIATION... 00Z TAFS FOR KOMA...KLNK AND KOFK. SOME CONVECTIVE POTENTIAL WILL EXIST THROUGH MUCH OF THE PERIOD AT ALL THREE SITES. WARM FRONT LOCATED SOUTH OF THE AREA AT 00Z WILL LIFT NORTHEAST TONIGHT IN ADVANCE A COLD FRONT MOVING INTO THE AREA ON THURSDAY AFTER 18Z. LOWER CIGS SPREAD INTO THE AREA AFTER 06Z WITH MVFR CONDITIONS DEVELOPING AND PERSIST THROUGH THE REMAINDER OF THE FORECAST PERIOD. && .PREV DISCUSSION... /ISSUED 258 PM CDT WED MAR 28 2012/ DISCUSSION... MAIN FORECAST PROBLEM TONIGHT WILL BE INCREASING CHANCES FOR CONVECTION AS A WEAK IMPULSE EJECTING OFF THE HIGH PLAINS COMBINES WITH A NORTHWARD ADVANCING WARM FRONT MOVING INTO THE REGION. ELEVATION CONVECTION WAS ALREADY ONGOING ACROSS SOUTH CENTRAL NEBRASKA. BELIEVE THIS WILL DEVELOP FURTHER EAST THROUGH THE EVENING ALONG THE NEBRASKA AND KANSAS BORDER REGION...THUS HAVE INCREASED POPS IN THAT REGION THROUGH THE EVENING. COORDINATED WITH SPC EARLIER THAT THE SLIGHT RISK MAY NEED TO MOVED JUST SLIGHTLY NORTHWARD TO ACCOUNT FOR SOME MARGINAL HAIL IN THAT AREA THIS EVENING. AS WE MOVE TOWARD LATE EVENING AND OVERNIGHT...BELIEVE THAT THERE'S AT LEAST A CHANCE OF ADDITIONAL ELEVATION CONVECTION FURTHER NORTH UP THE MISSOURI RIVER...PUSHING SLOWLY EAST THROUGH DAYBREAK THURSDAY. A FEW LINGERING SHOWERS OR ISOLATED STORMS MAY BE ONGOING EARLY THURSDAY MORNING ALONG AND EAST OF THE MISSOURI RIVER...BUT MOST OF EASTERN NEBRASKA MAY ACTUALLY BE DRY. BY MIDDAY THURSDAY...THE WARM FRONT WILL PROBABLY BE LOCATED ALONG THE NE/KS BORDER REGION AGAIN...WHILE A COLD FRONT ADVANCES FROM THE NORTHWEST. THE MAIN SEVERE THREAT WILL BE ALONG THE WARM FRONT IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA...BUT GIVEN SHEAR ALONG THE ADVANCING COLD FRONT...WOULD EXPECT SOME HAIL POTENTIAL THERE AS WELL. PRECIP CHANCES INCREASE NOTABLY THROUGH THE AFTERNOON THROUGH PEAK HEATING. THERE STILL REMAINS SOME UNCERTAINTY HOW FAR NORTH THE WARM FRONT WILL MOVE THOUGH. EVENING THUNDERSTORMS SHOULD CONTINUE TO PUSH OUT OF HERE THROUGH MIDNIGHT TOMORROW NIGHT. THEN WE WARM BACK UP FRIDAY AND SATURDAY AS RIDGING ALOFT BUILD INTO THE AREA WITH DRY CONDITIONS THAT LINGER THROUGH SUNDAY WITH HIGHS BACK INTO THE LOWER TO MID 80S. ANOTHER WAVE MOVES INTO THE REGION SUNDAY NIGHT WITH AN ATTACHED COLD FRONT. THIS WILL BRING ANOTHER CHANCE OF THUNDERSTORMS...AND POSSIBLY SOME LINGERING SHOWERS ON MONDAY. MORE IMPORTANTLY...IT WILL BRING SHARPLY COOLER TEMPERATURES AGAIN WITH HIGHS BACK IN THE LOWER TO MIDDLE 60S AND LOWS IN THE UPPER 30S AND LOWER 40S...BUT DRY CONDITIONS. DEWALD AVIATION...18Z TAFS FOR KOMA...KLNK...KOFK VFR CONDITIONS ARE EXPECTED THROUGH THE FIRST HALF OF THE TAF PERIOD. THERE IS A CHANCE FOR SOME THUNDERSTORMS TO ROLL THROUGH SOUTHEAST NEBRASKA TONIGHT...SO INCLUDED CB AT BOTH KOMA AND KLNK. STRATUS IS THEN EXPECTED TO MOVE IN OVERNIGHT BRINGING MVFR CEILINGS. ROURKE && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && FOBERT
Hazardous weather outlook, Mar 28, 5:18 PM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 518 PM CDT WED MAR 28 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-291230- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 518 PM CDT WED MAR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY BY LATE THIS EVENING OVER SOUTHEAST NEBRASKA...AND A CHANCE OF THUNDERSTORMS WILL THEN SPREAD NORTH ACROSS EASTERN NEBRASKA AND WESTERN IOWA...GENERALLY EAST OF A LINE FROM WAYNE TO COLUMBUS...AFTER MIDNIGHT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS UNLIKELY...ISOLATED LARGE HAIL UP TO QUARTER SIZE WILL BE POSSIBLE IN SOUTHEAST NEBRASKA LATE THIS EVENING INTO THE EARLY MORNING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS WESTERN IOWA THURSDAY MORNING...BUT SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY. THURSDAY AFTERNOON A COLD FRONT WILL MOVE INTO EASTERN NEBRASKA AS A WARM FRONT LIFTS NORTH INTO THE AREA FROM KANSAS. THE COMBINATION OF THESE TWO FRONTS WILL LIKELY LEAD TO ADDITIONAL THUNDERSTORM DEVELOPMENT AFTER 2 PM ON THURSDAY. SEVERE WEATHER IN THE FORM OF LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE STORMS FROM AROUND 2 PM THROUGH ABOUT 9 PM. THERE IS ALSO A CHANCE OF THUNDERSTORMS SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED TONIGHT. BOUSTEAD
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 12:13 AM CDT | Special Weather Statement | OAX | Douglas, Washington | 47 min |
| Mar 29, 12:17 AM CDT | Special Weather Statement | OAX | Gage | 43 min |
| Mar 29, 5:47 PM CDT | Special Weather Statement | OAX | Johnson | 43 min |
| Mar 29, 6:09 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Otoe | 24 min |
| Mar 29, 6:23 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Otoe | 37 min |
| Mar 29, 6:41 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy | 49 min |
| Mar 29, 6:45 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha | 30 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.